A Case of Fatal Necrotizing Pancreatitis: Complication of Hydrochlorothiazide and Lisinopril Therapy
- 355 Downloads
We report a case of fatal necrotizing pancreatitis associated with hydrochlorothiazide and lisinopril therapy. A 49-year-old man who presented with 2 days of abdominal pain and vomiting was found to have severe pancreatitis. The patient denied any alcohol use. In addition, abdominal ultrasound examinations showed no evidence of cholelithiasis or bile duct dilations. Review of his medication history with the family revealed that he was being treated with hydrochlorothiazide and lisinopril for hypertension. An exploratory laparotomy was performed and revealed no common bile duct stones. Unfortunately, the patient's hospital course was complicated with multiple organ failure, which resulted in death. To the best of our knowledge, there are only 3 other reported cases of hydrochlorothiazide-induced necrotizing pancreatitis reported in the literature.
KeywordsPancreatitis Acute Pancreatitis Common Bile Duct Hydrochlorothiazide Thiazide
- 2.Rion RJ (1994) Recurrent pancreatitis after treatment with hydrochlorothiazide 7:74–76Google Scholar
- 12.Berardi RR, Montgomery PA (2005) Pancreatitis. In: DiPiro JT, Talbert RL, Yee GC, Matzke GR, Weiis BG, Posey LM, eds. Pharmacotherapy: A pathophysiologic approach, 6th ed. McGraw-Hill, New York, pp. 722–723Google Scholar
- 13.Mallory A, Kern F Jr (1980) Drug–induced pancreatitis: a critical review. Gastroenterology 78:813–820Google Scholar
- 14.Kale-Pradhan PB, Conroy JL (2005) Pancreatitis. In: Tisdale JE, Miller DA, eds. Drug-induced diseases: prevention, detection, and management. ASHP, Bethesda, MD, pp. 537–554Google Scholar